MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary partially covered stent was to be implanted in the common bile duct to treat a stenosis secondary to pancreatic neoplasm during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on october 19, 2023.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, an attempt to place the stent in the common bile duct was performed; however, when the device was maneuvered, the stent was released before reaching the target location.The stent was removed using snare and another wallstent biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event and the patient's condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.A wallstent biliary partially covered stent and delivery system were received for analysis.The stent was received fully deployed and expanded.Visual inspection was performed and no problems were noted with the stent and delivery system.The reported event of stent positioning issue was not confirmed because this happened during the procedure and is not possible to replicate in the laboratory of analysis.In addition, the stent was received fully deployed and expanded.The device met all the manufacturing specifications, passed all control and visual inspections, and no problems were reported during the assembly process.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary partially covered stent was to be implanted in the common bile duct to treat a stenosis secondary to pancreatic neoplasm during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, an attempt to place the stent in the common bile duct was performed; however, when the device was maneuvered, the stent was released before reaching the target location.The stent was removed using snare and another wallstent biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event and the patient's condition after the procedure was reported to be stable.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18233638
Report Number3005099803-2023-06312
Device Sequence Number6937041
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public08714729229902
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model NumberH965431200
Device Catalogue Number43120
Device Lot Number0029081295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale